Gärtner–Ellis condition for squared asymptotically stationary Gaussian processes

Marina Kleptsyna, Alain Le Breton, Bernard Ycart


We establish the Gärtner–Ellis condition for the square of an asymptotically stationary Gaussian process. The same limit holds for the conditional distribution given any fixed initial point, which entails weak multiplicative ergodicity. The limit is shown to be the Laplace transform of a convolution of gamma distributions with Poisson compound of exponentials. A proof based on the Wiener–Hopf factorization induces a probabilistic interpretation of the limit in terms of a regression problem.


Gärtner–Ellis condition; Gaussian process; Laplace transform

Full Text:



[1] Benitz, G.R., Bucklew, J.A.: Large deviation rate calculations for nonlinear detectors in Gaussian noise. IEEE Trans. Inf. Theory 36(2), 358–371 (1990). MR1052787. doi:10.1109/18.52482

[2] Bingham, N.H.: Szegő’s theorem and its probabilistic descendants. Probab. Surv. 9, 287–324 (2012). MR2956573

[3] Bondesson, L.: Generalized Gamma Convolutions and Related Classes of Distributions. Lect. Notes Stat., vol. 76. Springer (1992). MR1224674. doi:10.1007/978-1-4612-2948-3

[4] Böttcher, A., Silbermann, B.: Introduction to Large Truncated Toeplitz Matrices. Springer (1999). MR1724795. doi:10.1007/978-1-4612-1426-7

[5] Bryc, W., Dembo, A.: Large deviations for quadratic functionals of Gaussian processes. J. Theor. Probab. 10, 307–332 (1997). MR1455147. doi:10.1023/A:1022656331883

[6] Dembo, A., Zeitouni, O.: Large Deviations Techniques and Applications, 2nd edn. Springer (1998). MR1619036. doi:10.1007/978-1-4612-5320-4

[7] Feller, W.: An Introduction to Probability Theory and Its Applications vol. II, 2nd edn. Wiley, London (1971). MR0270403

[8] Gray, R.M.: Toeplitz and circulant matrices: A review. Found. Trends Commun. Inf. Theory 2(3), 155–239 (2006)

[9] Grenander, U., Szegő, G.: Toeplitz Forms and Their Applications, 2nd edn. Chelsea, New York (1984). MR0890515

[10] Hannan, E.J.: Multiple Time Series. Wiley, New York (1970). MR0279952

[11] Kallenberg, O.: Foundations of Modern Probability. Springer (1997). MR1464694

[12] Kleptsyna, M.L., Le Breton, A., Viot, M.: New formulas concerning Laplace transforms of quadratic forms for general Gaussian sequences. J. Appl. Math. Stoch. Anal. 15(4), 309–325 (2002). MR1950568. doi:10.1155/S1048953302000266

[13] Kleptsyna, M.L., Le Breton, A., Ycart, B.: Exponential transform of quadratic functional and multiplicative ergodicity of a Gauss–Markov process. Stat. Probab. Lett. 87, 70–75 (2014). MR3168937. doi:10.1016/j.spl.2013.12.023

[14] Kontoyiannis, I., Meyn, S.P.: Spectral theory and limit theorems for geometrically ergodic Markov processes. Ann. Appl. Probab. 13(1), 304–362 (2003). MR1952001. doi:10.1214/aoap/1042765670

[15] Krein, M.G.: Integral equations on the half-line with a kernel depending on the difference of the arguments. Usp. Mat. Nauk 13(5), 3–120 (1958). MR0102721

[16] Louhichi, S., Ycart, B.: Exponential growth of bifurcating processes with ancestral dependence. Adv. Appl. Probab. 47(2), 545–564 (2015). MR3360389. doi:10.1239/aap/1435236987

[17] Marcus, M.B., Rosen, J.: Existence of a critical point for the infinite divisibility of squares of Gaussian vectors in R2 with non-zero mean. Electron. J. Probab. 14(48), 1417–1455 (2009). MR2519526

[18] Muskhelishvili, N.I.: Singular Integral Equations: Boundary Problems of Function Theory and Their Application to Mathematical Physics, 3rd edn. Dover, New York (2008). MR1215485

[19] Yurinsky, V.: Sums and Gaussian Vectors. Lect. Notes Math., vol. 1617. Springer (1995). MR1442713

DOI: http://dx.doi.org/10.15559/15-VMSTA38CNF


  • There are currently no refbacks.

Copyright (c) 2015 Marina Kleptsyna, Alain Le Breton, Bernard Ycart

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.